Get E-Book on COVID-19

Q. I am suffering from severe stomach pain after having medications for headache. Kindly advice.

Answered by
Dr. Ohams Henry
and medically reviewed by Dr.Nithila A
This is a premium question & answer published on Jun 02, 2019 and last reviewed on: Jun 05, 2019

Hello doctor,

I had a constant headache for two days then I visited a close-by pharmacy and I was asked to treat malaria. I was given Metherine Forte tablets (Artemether 80 mg and Lumefantrine 480 mg tablets) and two cards of Paucofenacmol Caplets. Two days after taking the drugs as prescribed by the pharmacist, I started having some stomach bites, serious ones which tended to go down after I eat.

It made me eat often. I went back to the pharmacy and was given worm drugs Tindex 500 (Tinidazole Tablets 500 mg) and Wormplan (Albendazole tablets 400 mg). I took those worm drugs in the morning today, yet my stomach pains are still severe.

Dr. Ohams Henry

Family Physician General Practitioner
#

Hello,

Welcome to icliniq.com.

You have a persistent headache in the frontal part of your head. Was there fever, chills, and rigor, were you feeling like vomiting, after taking those drugs prescribed for you? Did your headache subside? The medicines given at the pharmacy are fine for malaria, but it may not have been malaria, but it could be Salmonella typhi infection, which causes typhoid fever.

Worm medicine is fine in the case. I will advise you to go to a lab and do blood film for malaria parasite, do Widal test and stool microscopy culture and sensitivity. If there is salmonella infection E coli or any enterobacteria infection, the stool MCS will detect it. If there is worm infestation such as hookworm or tapeworm, it will also pick it in microscopy.

You can take tablet Buscopan (hyoscine butylbromide) 10 mg thrice daily. Then get tablet Ciprofloxacin 500 mg bd (twice daily) take them for five days. You can add tablet Rabeprazole 20 mg bd in case if there is any peptic ulcer since the description of the pain and the location in your abdomen was not very precise.


Differential diagnosis:

Enteric fever.
Malaria.
Intestinal spasm.
PUD(peptic ulcer disease)


Was this answer helpful?

 | 

Related Questions:
What does diffuse cerebral atrophy mean?
Is headache a side-effect of Nevanac ophthalmic suspension?
Which antipsychotic medicine will cause the least weight gain?

Related Video
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


I have stomach pain and darker stool. What could be the reason?

Query: Hello doctor, I am a 29-year-old male, and have stomach pain for around a week (mostly after eating). The pain starts in epigastric regions, and then to lower abdomen. I started noticing changing stool color to more darker stool. There is no diarrhea or vomiting, no fever. I am taking Omeprazole fo...  Read Full »

How can I manage the stomach pain present below the breast on the left side?

Query: Hi doctor, I have stomach pain below the breast on the left side with difficulty in depositing waste. I also get a fever during the early morning. Please help.  Read Full »

Does the blood pressure medication could cause headaches?

Query: Hi doctor, I am a 50 year old female. I have aches in my limbs and thighs especially at night. It is often characterized by heaviness in limbs. I am getting headache chiefly in left side of the head. I am taking painkiller at least once in a week for the same. I am taking Newtel 40 mg for blood pres...  Read Full »

Also Read


Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»
I was diagnosed with Celiac disease a year back. Can you suggest any medicine?
Having celiac fromnlast 10 year dignosis recently ayear ago since then i am gluten free still cant absorb food feeling w...  Read more»
My head is shivering from 20 days, and it feels like head trauma. What is the cause?
Hello sir, My head is shivering like anything , feeling like trauma is head. And its start anytime in a day and when s...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.